Florida, 2007Hail in Florida, July 27, 2007
July 27, 2007 · NWS TBW · 1 event in 1 county or zone
The east coast sea breeze front pushed into the west coast and created scattered thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The east coast sea breeze front pushed into the west coast and created scattered thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 27, 12:31 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 27, 12:31 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
131 PM EDT FRI JUL 27 2007
.SHORT TERM (TONIGHT - SUNDAY)...FIRST...MID AND HIGH CLOUDS WITH
SOME LIGHT RAIN CONTINUE TO STREAM SOUTHEAST ACROSS THE NATURE
COAST. THIS AREA WILL PROBABLY NOT HEAT UP ENOUGH TO HAVE
SIGNIFICANT THUNDERSTORM DEVELOPMENT...EXCEPT PERHAPS IN SUMTER
COUNTY WHERE TEMPERATURES ARE IN THE UPPER 80S AT THIS TIME.
ELSEWHERE...SHOWERS AND STORMS WILL SOON DEVELOP IF THEY HAVENT
ALREADY AND ACTIVITY WILL LIKELY PERSIST INTO THE EVENING HOURS.
FOR THE WEEKEND...THE SCENARIO HASNT CHANGED MUCH SINCE
YESTERDAY. WEAK HIGH PRESSURE OVERHEAD WILL SHIFT TO SOUTH FLORIDA
BY SUNDAY. MOISTURE SLOWLY INCREASES THROUGH THE PERIOD...SO IT
LOOKS LIKE SATURDAY WILL BE THE BETTER OF THE 2 WEEKEND DAYS. ON
SATURDAY...LIGHT WINDS UNDER THE RIDGE AXIS WILL ALLOW AFTERNOON
SEA BREEZES TO MOVE INLAND...WITH THE BEST CHANCE OF STORMS OVER
THE INTERIOR AND SOUTHWEST. POPS RIGHT ALONG THE COAST WILL ONLY
BE AROUND 40 PERCENT...WITH MANY COASTAL COMMUNITIES REMAINING
DRY.
ON SUNDAY...WITH THE RIDGE AXIS TO THE SOUTH...THE BEST CHANCE OF
SHOWERS AND STORMS WILL BE IN THE MORNING HOURS NEAR THE COAST...
THEN ACROSS THE INTERIOR DURING THE AFTERNOON. TEMPERATURES WILL
BE DEPENDENT ON CLOUDS...SHOWERS AND SEA BREEZES...BUT OVERALL
EXPECT HIGHS TO BE NEAR AVERAGE WHILE LOW TEMPERATURES...
ESPECIALLY NEAR THE COAST NORTH OF TAMPA BAY WILL RUN A BIT ABOVE.
.LONG TERM (SUNDAY NIGHT - FRIDAY)...LITTLE CHANGE IN FORECAST
THINKING. A LONGWAVE TROF WITH AXIS ALONG THE EASTERN SEABOARD WILL
BECOME POSITIVELY TILTED EARLY NEXT WEEK BEFORE CUTTING OFF ON
WEDNESDAY. SUBSEQUENT CUTOFF LOW THEN EXPECTED TO DRIFT SW TOWARD
THE GOM. ALONG THE WAY...A SERIES OF SHORT WAVES MOVING AROUND THE
BASE OF THIS TROF WILL COMBINE WITH DEEP W-SW FLOW AND HIGH PW
(>=2.25 INCHES) TO PRODUCE ABOVE NORMAL CHANCE FOR RAIN CHANCES
MONDAY THRU EARLY THURSDAY. DURING THIS TIME...LOOKS LIKE HIGHEST
RAIN CHANCES WILL BE ACROSS THE NORTHERN 2/3 OF OUR CWA...AS SUCH
WILL CARRY 60 POPS NORTH OF SRQ AND 50 POPS SOUTH. BY FRIDAY...RIDGE
MAY TRY TO BUILD BACK ACROSS FROM THE EAST WITH GRADUALLY LOWERING
PWS AS THE DEEP MOISTURE BAND LIFTS NORTH...SO WILL TREND BACK TO
NEAR-CLIMO 50 POPS FOR THE DAYTIME FRIDAY. CLOUDS AND RAIN WILL
LIMIT DAYTIME HEATING...SO HIGHS DURING THE LONG TERM PERIOD MAY RUN
A FEW DEGREES BELOW NORM.
&&
.AVIATION...LARGE AREA OF MID AND HIGH CLOUDS WITH SOME EMBEDDED
LIGHT RAIN APPROACHING THE NORTHERN TERMINALS ATTM. EVEN WITH THE
LIGHT RAIN...GIVEN MID-HI CIGS...THINK FLT CONDITIONS WILL REMAIN
VFR AT THOSE TERMINALS THE REST OF TODAY. FARTHER SOUTH WHERE THE
AIRMASS IS MORE UNSTABLE (MORE SUNSHINE THUS FAR TODAY)...SCATTERED
TSTMS EXPECTED TO DEVELOP THIS AFTERNOON. WILL CARRY A TEMPO PERIOD
OF TSTMS WITH ASSOC MVFR CONDITIONS LATER THIS AFTERNOON...THEN
CONDITIONS RETURNING TO VFR TONIGHT.
&&
.MARINE...NO SIGNIFICANT IMPACTS THROUGH SUNDAY...THEN INCREASING
WESTERLY WINDS WILL KICK SEAS UP SOME AS A TROUGH OF LOW PRESSURE
DROPS INTO THE SOUTHEASTERN STATES NEXT WEEK. WE MAY NEED SMALL
CRAFT EXERCISE CAUTION HEADLINES LATE MONDAY AND INTO TUESDAY.
&&
.FIRE WEATHER...NO FIRE WEATHER PROBLEMS ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 90 76 90 / 20 50 40 50
FMY 74 91 74 91 / 20 60 20 60
GIF 74 92 75 92 / 30 60 20 60
SRQ 74 90 75 90 / 20 40 20 50
BKV 69 90 71 90 / 20 50 20 60
SPG 80 90 80 90 / 20 40 40 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jul 27, 4:10 AM EST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EDT FRI JUL 27 2007
FLZ039-042-043-048>052-055>057-060>062-065-272115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
510 AM EDT FRI JUL 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TONIGHT.
...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES
THIS AFTERNOON AND SPREAD INLAND DURING THE DAY. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS EACH AFTERNOON MAY PRODUCE WIND GUSTS TO
40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
VERY HEAVY RAIN. NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY AND
TUESDAY MAINLY NORTH OF TAMPA AHEAD OF A WEAK FRONTAL BOUNDARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
OGLESBY
In the hours before
Special weather statement, Jul 27, 4:59 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
559 PM EDT FRI JUL 27 2007
FLZ061-272245-
DE SOTO-
559 PM EDT FRI JUL 27 2007
...STRONG THUNDERSTORM WILL AFFECT DESOTO COUNTY...
A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT RURAL
CENTRAL DESOTO COUNTY...JUST SOUTHEAST OF ARCADIA...UNTIL 645 PM
EDT. GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
Special weather statement, Jul 27, 5:52 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
652 PM EDT FRI JUL 27 2007
FLZ065-272330-
LEE-
652 PM EDT FRI JUL 27 2007
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEE COUNTY...
A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT WHISKEY
CREEK...PAGE PARK-PINE MANOR...FORT MYERS VILLAS AND ESTERO...UNTIL
730 PM EDT. GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER
IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Hail, Lee
- When
- July 27, 5:53 PM EST to 6:20 PM EST
- Where
- Lee County, 1 mi SSW of (Fmy)ft Myers Page F to 11 mi SSW of (Fmy)ft Myers Page F
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.567, -81.876
Several reports of penny to nickel size hail were received during a slow moving severe thunderstorm. The hail lasted about 10 minutes in each case.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 27, 20071 death · $5,000 · 1 event
- Rip Current in Washington, July 27 to 28, 20071 death · 1 event
- Rip Current in Texas, July 27, 20071 death · 1 event
- Lightning Strikes in Vermont, July 27, 20071 injured · $900,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, July 27, 2007$220,000 · 70 kt wind · 5 events
- Flash Flood and Hail in Kentucky, July 27, 2007$125,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, July 27, 2007$55,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in New York, July 27, 2007$55,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20073 injured · $13,000 · 50 kt wind · 7 events
- Flash Flood in Wyoming, July 27, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40209.